Tamoxifen effects - help!

Options
gmaof3
gmaof3 Member Posts: 4
I'm currently taking Tamoxifen and noticing several things: of course, the hot flashes/night sweats are unbelievably bothersome...but also, I can't seem to lose weight no matter what I do. Has anyone else gained weight on this med? And any advice about this steady increase of facial hair? Yuck!

Comments

  • carkris
    carkris Member Posts: 4,553 Member
    Options
    yes the weight issue really
    yes the weight issue really bothers me.
  • jo jo
    jo jo Member Posts: 1,175
    Options
    Hi gmaof3 ...i was on
    Hi gmaof3 ...i was on tamoxifen for more than 6 months before they realized i was allergic to it. Yet in the time i was on it i did gain weight and couldnt take it off and bad hot flashes. I did not experience facial hair growth thou. I think most are offered an antidepresant drug which say helps with the hotflashes...me i never took the antidepressants so i just sweated thru it. I dont know if everyone gains weight on it but most docs will swear tamoxifen doesnt make you gain weight? Hope you find some more answers and welcome to the board!
  • Madelyn80
    Madelyn80 Member Posts: 6
    Options
    weight gain
    I've only been on it for 2 weeks and I have gained 10lbs so I totally know how you feel.
  • TraciInLA
    TraciInLA Member Posts: 1,994 Member
    Options
    Can't lose weight to save my life
    I've been on Tamoxifen since just after finishing chemo and just before starting radiation, about 18 months now. I'm back to my pre-diagnosis exercise routine of 5-6 hours/week of walking and dance classes, and being very careful about what I eat -- but I can't lose weight to save my life. My oncologist does think that Tamoxifen may be affecting that for me.

    I do want to encourage you not to suffer with the hot flashes. First off, if you're taking Tamoxifen in the evening and having night sweats, ask your doctor about switching to taking it in the morning instead -- that helped tremendously for me.

    Second, there ARE things you can take to help -- Vitamin E works well for me, though I know it doesn't work for everyone. Many oncologists aren't very sympathetic about hot flashes (it's not cancer, what are you complaining about?) -- I found my gynecologist was MUCH more knowledgeable and understanding -- after all, she treats women with hot flashes every day! You may want to talk with your gynecologist about the various medications they can prescribe that help many women who have Tamoxifen-related hot flashes.

    Hope that gives you a little hope that you DON'T have to suffer for the next 5 years?

    Traci